Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 27, NWS La Crosse, WI

February 5, 20147 counties in Minnesota; 8 counties in Iowa; 13 counties in Wisconsin

NWS La Crosse, WI issued this wind chill advisory at Feb 5, 2014, 3:42 AM CST for 7 counties in Minnesota; 8 counties in Iowa; 13 counties in Wisconsin. It took effect at Feb 5, 2014, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2014, 3:42 AM CST (09:42 UTC)
In effect from
Feb 5, 2014, 9:00 PM CST
Expired
Feb 6, 2014, 12:00 PM CST
In force
15 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WWUS43 KARX 050942
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
342 AM CST WED FEB 5 2014

...BITTERLY COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING...

.ANOTHER SHOT OF BITTERLY COLD AIR WILL MOVE INTO THE REGION
TONIGHT WITH TEMPERATURES FALLING INTO THE SINGLE DIGITS TO TEENS
BELOW ZERO. THESE TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5
TO 10 MPH WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO.

IAZ008>010-018-019-029-MNZ086-087-094-095-051745-
/O.NEW.KARX.WC.Y.0027.140206T0300Z-140206T1800Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED-
MOWER-FILLMORE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...AUSTIN
342 AM CST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
THURSDAY. 

* WIND CHILLS OF 20 TO 30 BELOW ZERO LATE THIS EVENING THROUGH
  THURSDAY MORNING.

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN
  30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
051745-
/O.NEW.KARX.WC.Y.0027.140206T0600Z-140206T1800Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
342 AM CST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY. 

* WIND CHILLS OF 20 TO 30 BELOW ZERO TONIGHT THROUGH THURSDAY
  MORNING. 

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN
  30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WETENKAMP
7 follow-up statements
181 
WWUS43 KARX 051711
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1111 AM CST WED FEB 5 2014

...BITTER COLD WIND CHILLS TONIGHT AND THURSDAY MORNING...

.ANOTHER SHOT OF ARCTIC AIR WILL MOVE INTO THE REGION TONIGHT
WITH TEMPERATURES FALLING INTO THE SINGLE DIGITS TO TEENS BELOW
ZERO. THESE TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 10
MPH WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO.

IAZ008>010-018-019-029-MNZ086-087-094-095-060115-
/O.CON.KARX.WC.Y.0027.140206T0300Z-140206T1800Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED-
MOWER-FILLMORE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...AUSTIN
1111 AM CST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST THURSDAY...

* WIND CHILLS OF 20 TO 30 BELOW ZERO LATE THIS EVENING THROUGH 
  THURSDAY MORNING. 

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
060115-
/O.CON.KARX.WC.Y.0027.140206T0600Z-140206T1800Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1111 AM CST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

* WIND CHILLS OF 20 TO 30 BELOW ZERO TONIGHT THROUGH THURSDAY 
  MORNING. 

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

RRS
912 
WWUS43 KARX 052123
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
323 PM CST WED FEB 5 2014

...BITTER COLD WIND CHILLS AGAIN TONIGHT AND THURSDAY MORNING...

.ANOTHER ARCTIC AIR MASS WILL SPREAD INTO THE AREA TONIGHT.
TEMPERATURES BY LATER TONIGHT AND THURSDAY MORNING ARE EXPECTED TO
FALL INTO THE 5 BELOW TO 13 BELOW RANGE...THEN REMAIN IN THE 5
BELOW TO 10 BELOW RANGE THROUGH MOST OF THURSDAY MORNING. THESE
TEMPERATURES WHEN COMBINED WITH NORTHWEST WINDS OF 5 TO 10 MPH
ARE GOING TO PRODUCE WIND CHILLS MAINLY IN THE -20 TO -30 RANGE.

IAZ008>010-018-019-029-MNZ086-087-094-095-060530-
/O.CON.KARX.WC.Y.0027.140206T0300Z-140206T1800Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED-
MOWER-FILLMORE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...AUSTIN
323 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST THURSDAY...

* WIND CHILLS OF 20 TO 30 BELOW ZERO LATE THIS EVENING THROUGH 
  THURSDAY MORNING. 

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN
  AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
060530-
/O.CON.KARX.WC.Y.0027.140206T0600Z-140206T1800Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
323 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

* WIND CHILLS OF 20 TO 30 BELOW ZERO LATER TONIGHT THROUGH
  THURSDAY MORNING.

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

RRS
782 
WWUS43 KARX 052357
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
557 PM CST WED FEB 5 2014

...BITTER COLD WIND CHILLS DEVELOPING ACROSS THE UPPER MISSISSIPPI
RIVER VALLEY REGION...

.ARCTIC AIR FLOWING IN ON NORTHWEST WINDS HAS ALREADY DROPPED WIND
CHILLS TO 10 TO 20 BELOW ZERO WEST OF THE MISSISSIPPI RIVER AS OF
6 PM. LOOK FOR WIND CHILLS TO CONTINUE TO DROP ACROSS THE ENTIRE
REGION...RANGING FROM 20 TO 30 BELOW ZERO FROM LATE THIS EVENING
THROUGH THURSDAY MORNING.

IAZ008>010-018-019-029-MNZ086-087-094-095-060800-
/O.CON.KARX.WC.Y.0027.140206T0300Z-140206T1800Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED-
MOWER-FILLMORE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...AUSTIN
557 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST THURSDAY...

* EXPECT WIND CHILLS OF 20 TO 30 BELOW ZERO FROM LATE THIS
  EVENING THROUGH THURSDAY MORNING.

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
060800-
/O.CON.KARX.WC.Y.0027.140206T0600Z-140206T1800Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
557 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

* EXPECT WIND CHILLS OF 20 TO 30 BELOW ZERO AFTER MIDNIGHT TONIGHT
  THROUGH THURSDAY MORNING.

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

AJ
231 
WWUS43 KARX 060302
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
902 PM CST WED FEB 5 2014

...WIND CHILLS CONTINUE TO DROP...

.ARCTIC AIR FLOWING IN ON NORTHWEST WINDS CONTINUES TO DROP WIND
CHILLS ACROSS THE UPPER MISSISSIPPI RIVER VALLEY REGION. LATE THIS
EVENING WIND CHILLS WERE ALREADY 15 TO 25 BELOW ZERO WEST OF THE
MISSISSIPPI RIVER. LOOK FOR WIND CHILLS TO CONTINUE TO DROP
ACROSS THE ENTIRE REGION...BOTTOMING OUT BETWEEN 20 AND 30 BELOW
ZERO THURSDAY MORNING.

IAZ008>010-018-019-029-MNZ086-087-094-095-061115-
/O.CON.KARX.WC.Y.0027.000000T0000Z-140206T1800Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED-
MOWER-FILLMORE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...AUSTIN
902 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* EXPECT WIND CHILLS OF 20 TO 30 BELOW ZERO THROUGH THURSDAY
  MORNING.

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
061115-
/O.CON.KARX.WC.Y.0027.140206T0600Z-140206T1800Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
902 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

* EXPECT WIND CHILLS OF 20 TO 30 BELOW ZERO AFTER MIDNIGHT 
  TONIGHT THROUGH THURSDAY MORNING. 

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

AJ
130 
WWUS43 KARX 060814
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
214 AM CST THU FEB 6 2014

...VERY COLD WIND CHILLS THIS MORNING...

.WIND CHILLS OF 20 TO 30 BELOW WILL BE FOUND ACROSS THE AREA THIS
MORNING. THESE WIND CHILLS ARE BEING PRODUCED BY WEST WINDS OF 5
TO 10 MPH WITH AIR TEMPERATURES IN THE SINGLE DIGITS AND TEENS
BELOW ZERO.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-061615-
/O.CON.KARX.WC.Y.0027.000000T0000Z-140206T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
214 AM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILLS OF 20 TO 30 BELOW WILL BE FOUND ACROSS THE AREA THIS
  MORNING.

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

04
808 
WWUS43 KARX 061255
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
655 AM CST THU FEB 6 2014

...A COLD START TO THE DAY...

.WIND CHILLS OF 20 TO 30 BELOW ARE WIDESPREAD ACROSS THE AREA THIS
MORNING. IMPROVEMENT IN THE WIND CHILLS WILL OCCUR OVER THE LAST
HALF OF THE MORNING AS AIR TEMPERATURES SLOWLY WORK THEIR WAY TO
AROUND ZERO. THE WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-061800-
/O.CON.KARX.WC.Y.0027.000000T0000Z-140206T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
655 AM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILLS OF 20 TO 30 BELOW WILL BE FOUND ACROSS THE AREA 
  THIS MORNING. 

* IMPROVEMENT WILL OCCUR LATE THIS MORNING AS AIR TEMPERATURES
  SLOWLY RISE TO AROUND ZERO.

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

04
829 
WWUS43 KARX 061741
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1141 AM CST THU FEB 6 2014

...ANOTHER NIGHT OF BITTER COLD...

.CLEAR SKIES WILL HELP TEMPERATURES TUMBLE INTO THE SINGLE DIGITS
TO TEENS BELOW ZERO LATE TONIGHT. COUPLE THIS WILL BLUSTERY WEST
WINDS AND WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED. CARE
SHOULD BE TAKEN TO PROTECT YOURSELF FROM THE COLD LATE TONIGHT
THROUGH FRIDAY MORNING. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-070145-
/O.EXP.KARX.WC.Y.0027.000000T0000Z-140206T1800Z/
/O.NEW.KARX.WC.Y.0028.140207T0600Z-140207T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1141 AM CST THU FEB 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY. 

* WIND CHILLS OF 20 TO 30 BELOW LATE TONIGHT INTO FRIDAY MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN
  AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

RIECK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 3:28 AM CST, 14 minutes earlier.

Area forecast discussion, Feb 5, 3:28 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
328 AM CST WED FEB 5 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 328 AM CST WED FEB 5 2014

MAIN FORECAST CONCERNS ARE ON WIND CHILLS TONIGHT INTO THURSDAY
MORNING AND THURSDAY NIGHT INTO EARLY FRIDAY MORNING.

LATEST WATER VAPOR IMAGERY SHOWED  VIGOROUS UPPER LEVEL WAVE MOVING
ACROSS THE MIDDLE MISSISSIPPI RIVER VALLEY AND WAS SLOWLY LIFTING
NORTHEAST. LIGHT SNOW WAS FALLING OVER NORTHEAST IOWA AND FAR
SOUTHWEST WISCONSIN AND WAS TRYING TO EDGE NORTH TO ALONG THE I-90.
DRY AIR PUSHING IN FROM THE NORTH WAS KEEPING THE SNOW FROM MAKING
MUCH PROGRESS TO THE NORTH.

LIGHT SNOW OR FLURRIES WILL LINGER ACROSS AREAS ALONG AND SOUTH OF
THE INTERSTATE 90 CORRIDOR THIS MORNING...GRADUALLY BECOMING ALL
FLURRIES THIS AFTERNOON AND TAPERING OFF.  BITTERLY COLD AIR
PUSHES BACK INTO THE FORECAST AREA TONIGHT IN THE WAKE OF THE
STORM SYSTEM PUSHING EAST OF THE REGION. THE OVERNIGHT LOW
FORECAST IS A BIT CHALLENGING TONIGHT...ESPECIALLY FOR AREAS EAST
OF THE MISSISSIPPI RIVER. CLOUDS LOOK TO LINGER OVER THESE AREAS
INTO THE LATE NIGHT HOURS AND EARLY THURSDAY MORNING AND MAY
PREVENT TEMPERATURES FROM REALLY TANKING. CURRENT THINKING IS THAT
TEMPERATURES WILL PLUMMET INTO THE TEENS BELOW ZERO ACROSS MUCH OF
THE FORECAST AREA BUT THIS MAY NOT BE THE CASE OVER PORTIONS OF
WESTERN INTO CENTRAL WISCONSIN WHERE CLOUDS LINGER. TEMPERATURES
OVER THESE AREA MAY ONLY DROP INTO THE SINGLE DIGITS BELOW ZERO.
NORTHWEST WINDS OF 5 TO 10 MPH WILL PRODUCE BITTERLY COLD WIND
CHILLS OF 20 TO 30 BELOW ZERO OVER NORTHEAST IOWA AND SOUTHEAST
MINNESOTA...AND EVENTUALLY OVER WESTERN AND CENTRAL WISCONSIN AS
THE COLDER AIR BUILDS IN AND CLOUDS LIFT OFF TO THE
EAST/NORTHEAST. WILL ISSUE A WIND CHILL ADVISORY STARTING FOR
TONIGHT INTO THURSDAY MORNING STARTING AT 9 PM OVER MUCH OF
SOUTHEAST MINNESOTA AND NORTHEAST IOWA...THEN ACROSS THE REST OF
THE AREA STARTING AT MIDNIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 328 AM CST WED FEB 5 2014

BITTERLY COLD WINDS CHILLS WILL PERSIST INTO THURSDAY MORNING AND
ARE EXPECTED TO IMPROVE SLIGHTLY THURSDAY AFTERNOON. A COLD DAY IS
IN STORE FOR THE REGION ON THURSDAY WITH HIGHS ONLY MAKING IT INTO
THE SINGLE DIGITS ABOVE ZERO. THE COLD AIRMASS REMAINS OVER THE
REGION THURSDAY NIGHT INTO FRIDAY MORNING WITH 850 MB TEMPERATURES
HOVERING RIGHT AROUND -20 C. PLAN ON OVERNIGHT LOWS RANGING FROM THE
TEENS BELOW ZERO OVER NORTH CENTRAL WISCONSIN TO THE SINGLE DIGITS
BELOW ZERO ACROSS NORTHEAST IOWA. LIGHT WEST/SOUTHWEST WINDS WILL
MAKE IT FEEL EVEN COLDER...PRODUCING WIND CHILLS OF -20 TO POSSIBLY
-30. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED AGAIN THURSDAY
NIGHT INTO FRIDAY MORNING.

FOCUS THEN TURNS TO A TROUGH MOVING ACROSS THE PACIFIC NORTHWEST
FRIDAY NIGHT AND PUSHING INTO THE UPPER MISSISSIPPI RIVER VALLEY
LATE FRIDAY NIGHT INTO SATURDAY. THE GEM AND GFS PRODUCE A SWATCH OF
SNOW ACROSS THE FORECAST AREA...POSSIBLY AS MUCH AS 5 INCHES...WITH
MOST OF THE ACCUMULATION OCCURRING SOUTH OF THE INTERSTATE 94
CORRIDOR. GFS FORECAST SOUNDINGS SHOW A DEEP DENDRITIC GROWTH ZONE
ACROSS THE AREA ON SATURDAY. THE GFS IS SHOWING A LAYER NEARLY 300
TO 350 MB DEEP.  THE ECMWF OFFERS A SOLUTION THAT IS FURTHER SOUTH
AND WOULD TAKE THE BULK OF THE SNOWFALL OVER NORTHEAST IOWA INTO FAR
SOUTHERN WISCONSIN. STILL SOME DIFFERENCES TO WORK OUT IN THE
GUIDANCE BUT OVERALL CONFIDENCE IS INCREASING THAT ACCUMULATING SNOW
WILL OCCUR ON SATURDAY. HAVE INCREASED SNOW CHANCES INTO THE 30
TO 50 PERCENT RANGE FOR THIS PERIOD.

ANOTHER COLD SHOT IS EXPECTED ON THE BACK SIDE OF THE DEPARTING WAVE
SATURDAY NIGHT INTO SUNDAY WITH 850 MB TEMPERATURES FALLING INTO THE
-20 TO -22 C RANGE. OVERNIGHT LOWS SATURDAY ARE EXPECTED TO FALL
INTO THE SINGLE DIGITS BELOW ZERO. HIGHS ON SUNDAY WILL REMAIN ON
THE COLD SIDE WITH TEMPERATURES RANGING FROM THE TEENS ABOVE ZERO
OVER FAR NORTHERN WISCONSIN TO THE SINGLE DIGITS ACROSS PORTIONS
OF SOUTHEAST MINNESOTA INTO NORTHEAST IOWA. THE SAME STORY FOR
TEMPERATURES GOING INTO EARLY NEXT WEEK WITH HIGHS IN THE SINGLE
DIGITS TO LOWER TEENS AND LOWS MAINLY IN THE SINGLE DIGITS BELOW
ZERO.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1125 PM CST TUE FEB 4 2014

A NORTHERLY FLOW OF DRY...ARCTIC AIR HAS HELPED KEEP SNOW AND
LOWER CEILINGS/VISIBILITIES ASSOCIATED WITH IT WELL SOUTH OF TAF
SITES. WITH THIS NORTHERLY FLOW EXPECTED TO PERSIST INTO THIS
EVENING AND THE SYSTEM PRODUCING THE SNOW TO THE SOUTH LIFTING
OFF TO THE NORTHEAST...HAVE CONTINUED A VFR FORECAST. THERE COULD
BE SOME FLURRY ACTIVITY DURING THE MORNING...PARTICULARLY AT LSE
WHERE SURFACE MOISTURE IS A LITTLE HIGHER...BUT NO RESTRICTIONS TO
VISIBILITY SHOULD OCCUR. REGARDING WINDS...THESE SHOULD STAY
SUSTAINED BETWEEN 10-15 KT AS THE PRESSURE GRADIENT TIGHTENS UP A
BIT. THE STRONGEST WINDS AS USUAL ARE AT RST WHICH COULD EVEN SEE
SOME GUSTS UPWARDS OF 20 KT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
     FOR WIZ017-029-032>034-041>044-053>055-061.

MN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST THURSDAY
     FOR MNZ086-087-094-095.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
     FOR MNZ079-088-096.

IA...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST THURSDAY
     FOR IAZ008>010-018-019-029.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
     FOR IAZ011-030.

&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...AJ
Hazardous weather outlook, Feb 4, 5:45 AM CST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
545 AM CST TUE FEB 4 2014

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-
061-051145-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-
MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
545 AM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...SOUTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL FALL THROUGH TONIGHT WITH MINOR ACCUMULATIONS
EXPECTED. AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS
NORTHEAST IOWA INTO SOUTHWESTERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILLS OF 20 TO 30 BELOW ARE EXPECTED FOR THURSDAY AND FRIDAY
MORNINGS AND WIND CHILL ADVISORIES WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS THROUGH TONIGHT WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-WIZ017-029-032>034-051145-
WABASHA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
545 AM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILLS OF 20 TO 30 BELOW ARE EXPECTED FOR THURSDAY AND FRIDAY
MORNINGS AND WIND CHILL ADVISORIES WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04

Nearby

Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.